MAUDE Adverse Event Report: WARSAW ORTHOPEDICS VERTEX RECONSTRUCTION SYSTEM; APPLIANCE, FIXATION, SPINAL INTERLAMINAL

WARSAW ORTHOPEDICS VERTEX RECONSTRUCTION SYSTEM; APPLIANCE, FIXATION, SPINAL INTERLAMINAL
Catalog Number 7753500
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/19/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Neither the device nor films of applicable imaging studies were returned to the manufacturer for evaluation.Therefore, we are unable to determine the definitive cause of the reported event.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Pre-operative diagnosis for this procedure: cervical spine instability type of procedure or technique used: posterior cervical lateral mass fusion from c4-c7 levels implanted: c4-c7 it was reported that intra-op, the mas crosslink connector was successfully secured onto both mas's and the centre nut was tightened.The surgeon used the counter torque and torque set screw driver to "torque off" the locking set screws but when this was done it broke off the top part of the mas connector set screw which remains connected to the locking set screw.There was no way to re-attach the crosslink as the connector set screw was broken off and there was no attachment point to grip onto.The bottom part of the connector set screw was left inside the patient.No additional treatment or surgery were done as a result of this event.No patient symptoms or complications were reported as a result of this event.
 
Additional Manufacturer Narrative
Product analysis results: visual and microscopic examination revealed the upper hex portion of the screw has broke and still attached to the locking set screw.This type of damage is consistent with torsional overload.If information is provided in the future, a supplemental report will be issued.

Brand Name
VERTEX RECONSTRUCTION SYSTEM
Common Device Name
APPLIANCE, FIXATION, SPINAL INTERLAMINAL
Manufacturer (Section D)
WARSAW ORTHOPEDICS
2500 silveus crossing
warsaw IN 46582
MDR Report Key8806213
Report Number1030489-2019-00789
Device Sequence Number10844682
Product Code KWP
UDI-Device Identifier00613994448743
UDI-Public00613994448743
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K082728
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/20/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number7753500
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/13/2019
Initial Date Received by Manufacturer 06/19/2019
Supplement Date Received by Manufacturer12/05/2019
Initial Report FDA Received Date07/19/2019
Supplement Report FDA Received Date12/20/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age75 YR